Alert archive / Kentucky / Tornado Warnings in 2013
Tornado Warning 51, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Oct 5, 2013, 7:31 PM CDT for Fulton County, Graves County, Hickman County, Kentucky. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2013, 7:31 PM CDT (00:31 UTC)
- Expired
- Oct 5, 2013, 8:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
Counties Fulton County, KY, Graves County, KY, Hickman County, KY
The radar
The Paducah radar (KPAH), 55 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
917
WFUS53 KPAH 060031
TORPAH
KYC075-083-105-060115-
/O.NEW.KPAH.TO.W.0051.131006T0031Z-131006T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
731 PM CDT SAT OCT 5 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN FULTON COUNTY IN WESTERN KENTUCKY...
SOUTHERN GRAVES COUNTY IN WESTERN KENTUCKY...
SOUTHEASTERN HICKMAN COUNTY IN WESTERN KENTUCKY...
* UNTIL 815 PM CDT
* AT 723 PM CDT...A SEVERE THUNDERSTORM THAT HAS A HISTORY
OF PRODUCING A CONFIRMED TORNADO WAS LOCATED NEAR UNION CITY...
AND MOVING NORTHEAST AT 30 MPH. THE CONFIRMED TORNADO WAS REPORTED
NEAR ELBRIDGE IN SOUTHWEST OBION COUNTY AT 652 PM.
HAZARD...DAMAGING TORNADO AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT CONFIRMED TORNADO.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
FULTON...LYNNVILLE...SEDALIA...WATER VALLEY AND WINGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!
&&
LAT...LON 3671 8864 3651 8849 3649 8852 3650 8902
TIME...MOT...LOC 0028Z 239DEG 27KT 3639 8904
TORNADO...OBSERVED
HAIL...1.00IN
$$1 follow-up statement
369
WWUS53 KPAH 060054
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
754 PM CDT SAT OCT 5 2013
KYC075-083-105-060115-
/O.CON.KPAH.TO.W.0051.000000T0000Z-131006T0115Z/
FULTON KY-GRAVES KY-HICKMAN KY-
754 PM CDT SAT OCT 5 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR EXTREME SOUTHEASTERN
HICKMAN...SOUTHERN GRAVES AND SOUTHEASTERN FULTON COUNTIES IN WESTERN
KENTUCKY UNTIL 815 PM CDT...
AT 751 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR SOUTH FULTON...AND MOVING NORTHEAST AT 25 MPH.
THIS STORM HAS A HISTORY OF PRODUCING A TORNADO IN SOUTHWEST OBION
COUNTY SHORTLY BEFORE 7 PM.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
FULTON...LYNNVILLE...SEDALIA AND WATER VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!
&&
LAT...LON 3670 8864 3651 8849 3649 8852 3650 8896
TIME...MOT...LOC 0053Z 230DEG 21KT 3646 8888
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Oct 5, 6:10 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Oct 5, 6:10 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 610 PM CDT Sat Oct 5 2013 .UPDATE... ISSUED AT 605 PM CDT SAT OCT 5 2013 Updated for 00z aviation only. && .SHORT TERM...(This Evening through Monday night) ISSUED AT 243 PM CDT SAT OCT 5 2013 As a strong cold front approaches the western fringes of our CWA at the time of this writing, showers and thunderstorms have developed as expected. The front is expected to be approximately halfway across our CWA around midnight, then exiting the southeast corner of our CWA around 12Z (7AM) Sunday. As the front crosses the region, widespread showers and thunderstorms will continue to develop. There is a slight risk of a few storms becoming severe this afternoon and evening with damaging winds being the main threat. Aside from a stray severe thunderstorm or two, another, perhaps bigger concern will be post-frontal heavy rainfall between midnight and midday Sunday generally over the southeast half of our CWA. With flow aloft becoming almost parallel to the frontal boundary, the approach of the right entrance region of a jet max, and PWATs >= 1.5 inches, a NE-SW swath of heavy rainfall is expected to develop over the aforementioned area. FFG guidance is rather high for most of our counties, so see no need for any headlines at this time. Precipitation chances are expected to slowly diminish from northwest to southeast starting around mid morning Sunday. Beyond that dry conditions are expected to continue through the rest of the short term period, but a much cooler airmass overspreading the region will lower temperatures and humidities considerably through the end of the period. .LONG TERM...(Tuesday through Saturday) ISSUED AT 243 PM CDT SAT OCT 5 2013 Models agree on a mainly dry forecast in the extended forecast with cooler air in place. The latest model runs agree on high pressure at the surface bisecting the forecast area. In addition they indicate ridging aloft in conjunction at the surface which would dictate a dry forecast. Skies will be mainly clear although cant rule out a few friendly cue in the afternoons. Moisture is very slow to return to the area mainly due to the light transport winds in the boundary layer. Even when the winds shift southerly late in the forecast they still remain light. That is until late in the weekend day 8...another system takes shape over the plains and is poised to move into the heartland late in the weekend. The GFS is not very stable from run to run with the timing of this system. However the ecmwf seems to be steady with the timing over the last two runs. Below normal temperatures will moderate back to normal as we approach the middle of the week. && .AVIATION... ISSUED AT 605 PM CDT SAT OCT 5 2013 MVFR and Possible brief IFR conditions expected with storms overnight. Expect winds to veer to the northwest in the fronts wake then slowly back to the west toward sunrise. Expect VFR conditions to return to the west after 12z and clearing the east no later than 18z. May see some patchy fog at KCGI around sunrise. Winds will be gusty and out ot the west by late morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...KH AVIATION...KH
Hazardous weather outlook, Oct 5, 3:57 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 357 PM CDT SAT OCT 5 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-062100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 357 PM CDT SAT OCT 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING AS A COLD FRONT MAKES ITS WAY ACROSS THE REGION. IF SEVERE WEATHER OCCURS...DAMAGING WINDS WILL BE THE PRIMARY HAZARD. AFTER MIDNIGHT THE POTENTIAL FOR HEAVY RAINFALL WILL EXIST GENERALLY OVER THE SOUTHEAST HALF OF THE QUAD STATE. NO MAJOR FLOODING EXPECTED BUT THE USUAL FLOOD PRONE AND LOW LYING AREAS MAY HAVE BRIEF ISSUES WITH HIGH WATER LEVELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES LINGER OVER THE EASTERN HALF OF THE REGION SUNDAY. HEAVY RAIN REMAINS THE MAIN ASSOCIATED HAZARD WITH ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...PLUS ANY REPORTS OF LOCALLY HEAVY RAINFALL OVERNIGHT WOULD BE GREATLY APPRECIATED. JP
In the hours before
Special weather statement, Oct 5, 5:21 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 521 PM CDT SAT OCT 5 2013 ILZ078-083-INZ081-082-085-086-052300- GIBSON IN-PIKE IN-POSEY IN-VANDERBURGH IN-WABASH IL-WHITE IL- 521 PM CDT SAT OCT 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITE AND SOUTHERN WABASH COUNTIES IN SOUTHEAST ILLINOIS...AND GIBSON...NORTHERN PIKE... NORTHERN POSEY AND EXTREME NORTHWESTERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA UNTIL 600 PM CDT... AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW HARMONY...OR 13 MILES EAST OF CARMI... MOVING NORTHEAST AT 60 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... FORT BRANCH...MOUNT CARMEL...PRINCETON...OAKLAND CITY... PETERSBURG...POSEYVILLE...CYNTHIANA...OWENSVILLE...PATOKA... WINSLOW...FRANCISCO AND HAZLETON. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. PS
Local storm report, Oct 5, 5:32 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
532 PM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST BARDWELL 36.87N 89.01W
10/05/2013 E0 MPH CARLISLE KY LAW ENFORCEMENT
WIND GUSTS OF 55 TO 60 MPH WITH SOME ROTATION NOTED IN
THE CLOUDS
&&
PSLocal storm report, Oct 5, 5:36 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
536 PM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST BARDWELL 36.87N 89.01W
10/05/2013 E60.00 MPH CARLISLE KY LAW ENFORCEMENT
WIND GUSTS OF 55 TO 60 MPH WITH SOME ROTATION NOTED IN
THE CLOUDS
&&
PSLocal storm report, Oct 5, 5:56 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
556 PM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG PADUCAH 37.07N 88.64W
10/05/2013 MCCRACKEN KY TRAINED SPOTTER
WALL CLOUD REPORTED BY SPOTTERS IN WESTERN MCCRACKEN
COUNTY
&&
PSLocal storm report, Oct 5, 6:19 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
619 PM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG PADUCAH 37.07N 88.64W
10/05/2013 MCCRACKEN KY TRAINED SPOTTER
NON ROTATING WALL CLOUD. NO DAMAGE REPORTED. NO FUNNEL
CLOUDS REPORTED.
&&
PSSpecial weather statement, Oct 5, 6:21 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 621 PM CDT SAT OCT 5 2013 MOZ100-107>109-060000- BUTLER MO-CARTER MO-RIPLEY MO-WAYNE MO- 621 PM CDT SAT OCT 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE...RIPLEY... CARTER AND WESTERN BUTLER COUNTIES IN SOUTHEAST MISSOURI UNTIL 700 PM CDT... AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF VAN BUREN TO GATEWOOD...AND MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... VAN BUREN...DONIPHAN...PIEDMONT...GATEWOOD...HUNTER...ELLSINORE... BUDAPEST...NAYLOR...WILLIAMSVILLE...AND NEELYVILLE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 8:12 PM CDT | Tornado Warning | PAH | Calloway, Graves | 48 min |
| Oct 5, 8:17 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 43 min |
| Oct 5, 8:37 PM CDT | Tornado Warning | PAH | Daviess, McLean | 38 min |
| Oct 5, 9:27 PM CDT | Areal Flood Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken | 4 hr |
| Oct 5, 10:36 PM CDT | Flash Flood Warning | PAH | Ballard, Carlisle, McCracken | 6 hr |
| Oct 5, 11:19 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 41 min |
| Oct 6, 12:24 AM CDT | Flash Flood Warning | PAH | Crittenden, Henderson, Livingston, Webster | 6 hr |
| Oct 6, 12:53 AM CDT | Flash Flood Warning | PAH | Daviess | 6 hr |
| Oct 6, 2:04 AM CDT | Tornado Warning | PAH | Christian | 26 min |
Nearby
Tornado Warnings in Kentucky, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.